Author Topic: slow adrenal gland?  (Read 148 times)

trc1962

  • Sr. Member
  • ****
  • Posts: 285
slow adrenal gland?
« on: August 10, 2017, 09:45:04 AM »
I have been dropping on my prednisone until I am at 3 mg. I have been loosing weight even though my thyroid isn't functioning well and so my dr. had me do a blood draw and my cortisol was quite low at 3, normal he said is 7 an above. He suggested waiting a month and retesting - has this happened to any of you? My tsh was at 12 and my t4 low so I am no longer subclinical and will start the meds tomorrow morning. I know I am tired and crave salt but that maybe is from the adrenals. Just curious as to when I will feel better?

irish

  • Global Moderator
  • Hero Member
  • *****
  • Posts: 12611
Re: slow adrenal gland?
« Reply #1 on: August 10, 2017, 05:53:59 PM »
Have you been to an endocrinologist to be checked for Addisons disease and/or other adrenal issues. If you are low on cortisol and then decrease your prednisone you could be in for more symptoms as you are depriving your body of steroids which you need. It sounds like you need to have a pretty extensive endocrine exam to get things in order. Good luck. Irish
« Last Edit: August 10, 2017, 05:57:54 PM by irish »

trc1962

  • Sr. Member
  • ****
  • Posts: 285
Re: slow adrenal gland?
« Reply #2 on: August 10, 2017, 06:01:11 PM »
My primary contacted the endo I saw last year and he said the adrenals should come back with time and that sometimes they are slow after taking prednisone for s few months, I am still on 3 mg of prednisone, I just haven't felt right once I got under 10 mg of the prednisone. I will ask my primary about checking for addisons as I start school again and it will be more demanding of my body. I can feel weak at times when I am going up a hill or carrying something heavy. Hopefully my hormones get fixed soon. Thanks.

irish

  • Global Moderator
  • Hero Member
  • *****
  • Posts: 12611
Re: slow adrenal gland?
« Reply #3 on: August 10, 2017, 08:26:36 PM »
Sometimes people taper down too fast on the prednisone and this is what gives them so much problem. We have to go really slow sometimes. I have gone down 1 mgm and felt less well and gone back up that 1 mgm and then waited 2-4 weeks to taper down again.

My dermatopathologist always says that the body will tell you when you are going down too fast. It is hard on the body going down too fast as we get some of our symptoms back plus don't always feel too good. Good luck. Irish

trc1962

  • Sr. Member
  • ****
  • Posts: 285
Re: slow adrenal gland?
« Reply #4 on: August 11, 2017, 05:38:56 PM »
I have to taper down extremely slow or I feel awful, usually 1/4 of a mg a week but if I feel icky I go back up for a week and try again. I guess the adrenals just don't need to function when we are on prednisone and waking them back up takes time. My rheumy thought I should do 1/2 a mg a week and I told him it wouldn't work very well so he relented.

irish

  • Global Moderator
  • Hero Member
  • *****
  • Posts: 12611
Re: slow adrenal gland?
« Reply #5 on: August 11, 2017, 10:26:50 PM »
I can only decrease one milligram a month or sometimes 6 weeks. I am so steroid dependent. Irish